Alert archive / Michigan / Beach Hazards Statements in 2024
Beach Hazards Statement 16, NWS Northern Indiana
NWS Northern Indiana issued this beach hazards statement at Sep 8, 2024, 3:32 PM EDT for Berrien County, Michigan. It took effect at Sep 9, 2024, 2:00 AM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2024, 3:32 PM EDT (19:32 UTC)
- In effect from
- Sep 9, 2024, 2:00 AM EDT
- Expired
- Sep 9, 2024, 5:00 PM EDT
- In force
- 15 hr
- Issued by
- NWS Northern Indiana
County Berrien County, MI
The radar
The Northern Indiana radar (KIWX), 87 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.5 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1055 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
145 WHUS43 KIWX 081932 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 332 PM EDT Sun Sep 8 2024 MIZ177-277-090345- /O.NEW.KIWX.BH.S.0016.240909T0600Z-240909T2100Z/ Northern Berrien-Southern Berrien- 332 PM EDT Sun Sep 8 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 2 AM EDT MONDAY THROUGH MONDAY AFTERNOON... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. Waves 3 to 5 feet. * WHERE...Northern Berrien and Southern Berrien counties. * WHEN...From 2 AM EDT Monday through Monday afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
3 follow-up statements
850 WHUS43 KIWX 090805 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 405 AM EDT Mon Sep 9 2024 MIZ177-277-091615- /O.CON.KIWX.BH.S.0016.000000T0000Z-240909T2100Z/ Northern Berrien-Southern Berrien- 405 AM EDT Mon Sep 9 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS AFTERNOON... * WHAT...High wave action, strong rip and structural currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. * WHERE...Berrien County. * WHEN...Through this afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
619 WHUS43 KIWX 091441 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 1041 AM EDT Mon Sep 9 2024 MIZ177-277-092100- /O.CON.KIWX.BH.S.0016.000000T0000Z-240909T2100Z/ Northern Berrien-Southern Berrien- 1041 AM EDT Mon Sep 9 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. * WHERE...Berrien County. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
234 WHUS43 KIWX 092056 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 456 PM EDT Mon Sep 9 2024 MIZ177-277-092200- /O.EXP.KIWX.BH.S.0016.000000T0000Z-240909T2100Z/ Northern Berrien-Southern Berrien- 456 PM EDT Mon Sep 9 2024 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 5 PM EDT THIS AFTERNOON... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this beach hazards statement went out at Sep 8, 2:53 PM EDT, 39 minutes earlier. Its key messages:
- Canadian wildfire smoke in the upper levels will give skies a smoggy/cloudy look through at least Sunday morning.
- A significant warmup continues and will peak toward Thursday. Highs through next week be well into the 80s, and perhaps into the lower 90s Wednesday and Thursday.
- Drought conditions expected to increase with no rain expected through the work week.
Area forecast discussion, Sep 8, 2:53 PM EDT, 39 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 253 PM EDT Sun Sep 8 2024 .KEY MESSAGES... - Canadian wildfire smoke in the upper levels will give skies a smoggy/cloudy look through at least Sunday morning. - A significant warmup continues and will peak toward Thursday. Highs through next week be well into the 80s, and perhaps into the lower 90s Wednesday and Thursday. - Drought conditions expected to increase with no rain expected through the work week. && .DISCUSSION... Issued at 227 PM EDT Sun Sep 8 2024 In the short term some upper level wildfire smoke has been transported southeastward and will give the skies cloudy look through at least Sunday morning and have added an increase in cloud cover to address this fact. Otherwise, pretty quiet weather will dominate this week with a warming trend bringing near to above normal temperatures beginning tomorrow. Mondays highs will be in the upper 70s. Normal highs for Fort Wayne and South Bend is currently at 79 and 77 respectively. Temperatures will peak on Thursday with highs approaching the 90 degree mark. A weakening meandering tropical system may work it's way northward from the Gulf of Mexico into the region by late Friday bringing increased chances of showers along with a few thunderstorms, however confidence is low at this time. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 1220 PM EDT Sun Sep 8 2024 A few shallow cu have developed at both sites, but will quickly dissipate by 00Z with sct cirrus thereafter. Winds will diminish after sunset. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...None. OH...None. MI...None. MARINE...None. && DISCUSSION...Andersen AVIATION...Fisher
Hazardous weather outlook, Sep 8, 4:13 AM EDT, 11 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 413 AM EDT Sun Sep 8 2024 INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204- 216-LMZ043-046-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025- 090900- Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Northern La Porte- Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte- Western St. Joseph IN-Southern Kosciusko- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- Cass MI-St. Joseph MI-Branch-Hillsdale-Northern Berrien- Southern Berrien-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam- Van Wert-Allen OH- 413 AM EDT Sun Sep 8 2024 /313 AM CDT Sun Sep 8 2024/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan, northwest Ohio and the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in Michigan, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.